MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Catalog Number C-PPD-850-WCE-IMH
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a neonatal chest drain for pneumothorax, the fuhrman pleural drainage set¿s needle was placed and the wire was inserted.The needle was removed; however, the dilator was difficult to place over the wire.Upon removal of the dilator, the wire was unintentionally removed as well.Inspection of the wire after removal found a few places were coating was missing.It was suspected the missing coating is what led to the dilator insertion difficulty.To date, additional information regarding the patient status or event details has not been made available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected data: after further review of the record, it was determined that it should be noted a new drain was placed to complete the procedure.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, manufacturing instructions, quality control, specifications, and a visual inspection/ dimensional verification of the returned device were conducted during the investigation.One 8fr dilator (jcd8.0-28-12) and one thscf-28-40-2-aes wire guide that was inserted into the dilator were returned to the manufacturer for investigation.The wire guide was easily removed from the dilator.There was a bend noticed in the wire guide approximately 19cm from the proximal end, which likely was a result of the difficult advancement of the dilator.Per the manufacturing instructions, there were 2 sections of the wire where the coating had been removed.13.7 cm from the proximal end, near where the dilator was advanced over the wire, the coils were offset, with the coating having come off in this location.The diameter of the guide measured.034in at the point of the offset coils, which would have led to the difficult advancement of the dilator.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause of the offset coils is unknown; however, it is likely that the difficult advancement of the dilator was caused by the offset coils, as the offset coils would be larger in diameter than the intact wire guide.It is possible that the device was damaged at some point during the use of the device.We will continue to monitor for similar complaints and have notified appropriate personnel.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7443796
Report Number1820334-2018-01016
Device Sequence Number11036515
Product Code GBX
UDI-Device Identifier00827002557154
UDI-Public(01)00827002557154(17)190928(10)7312297
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-PPD-850-WCE-IMH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1